MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 1194108D3
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Foreign Body Embolism (4439)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reev2189 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the sherlock wire broke off in the patient when removing from picc.Additional information received 11/03/2020: per progress notes by vat rn: ¿vat consulted for picc placement.Can only use right arm due to patient's left arm flaccid.Right basilic vein accessed and needled visualized in the vein.Introducer inserted.Blood return present.When attempting to insert picc, picc met resistance.Unable to advance picc more than 28cm.Aborted procedure.When removing picc with ecg/guide wire, noticed the wire tip was not intact.Removed introducer and held pressure for 10 min.Hemostasis achieved.Guaze and tegaderm applied.Patient made aware of unable to insert picc.Primary rn updated.Called dr.And notified her.Chest xray ordered.¿.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged stylet was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph depicting a 3cg stylet.The depicted stylet exhibited a complete break within the polyimide region.One of the magnets was visible outside of the tubing.Possible usage residues were observed on the stylet.The stylet terminated distal of the handle assembly.Several bends/kinks were observed along the length of the polyimide tubing.While stylet damage was clearly visible in the submitted photograph, inspection of the photograph was insufficient to identify the cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include stylet kinking and tensile (pulling) stress.
 
Event or Problem Description

Brand Name
POWERPICC SOLO 4F SL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10876428
Report Number3006260740-2020-20598
Device Sequence Number11576735
Product Code LJS
UDI-Device Identifier00801741154997
UDI-Public(01)00801741154997
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1194108D3
Device Catalogue Number1194108D3
Device Lot NumberREEV2189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight68